MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (damage) issue.It was alleged that the battery compartment was cracked with intermittent power.There was no indication that the product caused or contributed to an adverse event.This issue is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 11/20/2017 with the following findings: review of the black box data revealed records of unexplained power on reset.On examination, the battery compartment was confirmed to be cracked as per the allegation.The returned battery cap was noted to have stripped threads and was not able to secure properly to the pump to maintain electrical connection; the alleged intermittent power issue was duplicated with the damaged battery cap on the pump.A test cap was placed on the pump for testing and was able to fit securely and maintain electrical connection for investigation.With the test cap in place, the pump powered on and was exercised for 24 hours without any interruption in power.There was no evidence of damage, defect or contamination of the pump¿s interior components.(b)(4).

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6953821
Report Number2531779-2017-23929
Device Sequence Number19110347
Product Code OYC
UDI-Device Identifier10840406100099
UDI-Public0110840406100099
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 09/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/23/2017
Supplement Date Received by Manufacturer09/23/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight165